After 1 week of thyroxine, my thyroid symptoms worsened. I really had no idea why until i read a book called Running On Empty by Robyn Koumourou...
"It is not uncommon to start thyroid hormone therapy and find that your symptoms become worse before they get better. When you begin taking thyroxine the areas in the brain that control thyroid hormone production sense the increase in T4 levels within the blood stream. This feedback system will then cause the thyroid glands natural production of thyroid hormones to slow down.
Less natural T4 and T3 will then be produced and released and blood levels may remain stagnant or even decrease temporarily. Less free T3 hormone available to the body will slow down cellular metabolism. The symptoms of hypothyroidism may become worse until an increase in thyroxine is taken or an optimal dose is found."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.